Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 8, 1995, 8:58 AM EST for Orange County, Seminole County, Florida. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1995, 8:58 AM EST (13:58 UTC)
- Expired
- Mar 8, 1995, 9:45 AM EST
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 081358 RRA SVRMLB FLC095-117-081445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 858 AM EST WED MAR 8 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...ORANGE COUNTY...SEMINOLE COUNTY AT 858 AM...RADAR INDICATED A SEVERE THUNDERSTORM OVER DOWNTOWN ORLANDO. THIS STORM WAS MOVING NORTHEAST AT 40 MPH AND WILL MOVE ACROSS AREAS OF NORTHERN ORANGE AND SEMINOLE COUNTIES AROUND INTERSTATE 4. OTHER STRONG STORMS WILL MOVE ACROSS THE REST OF METRO ORLANDO. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:00 AM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 8, 3:00 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 AM EST WED MAR 8 1995 COLD FRONT LOCATED NEAR BORDER OF FL PANHANDLE/ALA AT 06Z WITH DEVELOPING LOW CENTER BETWEEN PNS AND AQQ TO PULL NE TO CAROL COAST BY TONIGHT. SQUALL LINE MOVING ACROSS PANHANDLE ATTM..WITH A LINE OF TRW DEVELOPING AHEAD OF IT OVER BIG BEND AREA AND ERN GULF. RW/TRW OVER S FL ASSCD WITH VORT MAX MOVING N AND APPROACHING AREA 3. HGHT FALLS OF AROUND 60M/12HR PROGD OVER NRN PART OF STATE TODAY..AND AROUND 30M IN S. UPPER DIFFLUENCE OVER REGION WILL AID IN STRONG TO SEVERE TRW DEVELOPMENT..AS WILL SQUALL MOVING ACROSS AREA DURING DAYTIME HEATING. SQUALL SHOULD REACH INTERIOR ZONES LATER THIS MORN AND MOVE OFFSHORE THIS EVENING WITH FRONT MOVING THROUGH FA OVERNITE. WILL CONTINUE TO HIGHLIGHT SEVERE POTENTIAL IN ZONES AND ATO TODAY..AND PER SELS TOR WATCH WILL GROUP LAKE CO ALONE TO HEADLINE WATCH. MAY BE SOME HEAVY RAIN AMOUNTS..ESPECIALLY NRN PART OF AREA..AND WILL ALSO MENTION IN ATO. WILL KEEP GOOD CHANCE TO LIKELY POPS IN FOR TONIGHT THEN BEGIN TO SLOWLY IMPROVE CONDITIONS FROM N ON THURS..AS MID/UPPER TROF FINALLY CLEARS AREA IN 36-48 HOUR TIME FRAME. MODEL GUIDANCE VALUES IN DECENT AGREEMENT AND STAY CLOSE TO THEM. THANKS FOR COORD TBW. @1...LAKE @2...VOLUSIA ORANGE SEMINOLE OSCEOLA @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN OKEECHOBEE MCO 78/58/65/49 8521 DAB 78/57/63/48 8521 MLB 80/60/65/50 8621 GLITTO FTUS80KWBC/]e
In the hours before
Special weather statement, Mar 8, 4:51 AM EST, 4 hours 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EST WED MAR 8 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING... ...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST... A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE EAST COAST MID MORNING. DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL DOWNPOURS. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THIS DEVELOPING WEATHER SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. GLITTO
Special weather statement, Mar 8, 4:52 AM EST, 4 hours 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EST WED MAR 8 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING... ...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST... A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE EAST COAST MID MORNING. DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL DOWNPOURS. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INLFORMED OF THIS DEVELOPING WEATHER SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. GLITTO
Special weather statement, Mar 8, 6:47 AM EST, 2 hours 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-081330- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 647 AM EST WED MAR 8 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE TODAY... ...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 100 PM EST... A RAPIDLY MOVING SQUALL LINE MOVING ONSHORE WEST CENTRAL FLORIDA AT DAYBREAK WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA INTO LAKE COUNTY BETWEEN 800 AM AND 900 AM..MOVING ACROSS THE INTERIOR COUNTIES DURING THE MID MORNING AND REACHING THE EAST COAST COUNTIES LATE MORNING. AS THE SQUALL LINE COMBINES WITH A WARM UNSTABLE ATMOSPHERE..SOME THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE. AHEAD OF THE LINE..SCATTERED SHOWERS AND THUNDERSTORMS OVER THE INTERIOR OF EAST CENTRAL FLORIDA EARLY MORNING WILL MOVE OFFSHORE THE EAST COAST BY MID MORNING. DAMAGING WIND GUSTS..LARGE HAIL..AND TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AMOUNTS. ALL OF EAST CENTRAL FLORIDA IS UNDER A TORNADO WATCH UNTIL 100 PM EST. PERSONS IN EAST CENTRAL FLORIDA..AND MARINE INTERESTS..SHOULD KEEP INFORMED OF THIS DEVELOPING WEATHER SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. GLITTO
Special weather statement, Mar 8, 7:30 AM EST, 1 hour 28 minutes before
FLZ038-040-081830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 730 AM EST WED MAR 8 1995 A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON. NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 7:31 AM EST, 1 hour 27 minutes before
FLZ038-040-081830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 730 AM EST WED MAR 8 1995 A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON. NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A >LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 8:57 AM EST, 1 minute before
FLZ038-040-501-081500- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 857 AM EST WED MAR 8 1995 ...A TORNADO WATCH REMAINS IN EFFECT FOR MARION AND FLAGLER COUNTIES UNTIL 100 PM EST... A LINE OF THUNDERSTORMS STRETCHED FROM JACKSONVILLE SOUTHWARD TO LAKE GEORGE AND JUST WEST AND SOUTHWEST OF ORLANDO. THE HEAVIEST RAINFALL WAS JUST SOUTH OF LAKE GEORGE AND BETWEEN SANFORD AND THE OCALA NATIONAL FOREST. THE LINE WAS PUSHING EAST ABOUT 30 MPH. REMEMBER...A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL AND DAMAGING WINDS MAY ALSO OCCUR. BE READY TO MOVE TO SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:31 AM EST | Severe Thunderstorm Warning | MLB | Marion | 59 min |
| Mar 8, 8:25 AM EST | Severe Thunderstorm Warning | MLB | Orange | 50 min |
| Mar 8, 9:15 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.